SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM W/2 UB -WHT &BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202595 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/05/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff procedure, it was noticed that the twinfix ultra anchor's body had broken before the anchor was fully embedded in the bone surface, after breaking through the cortical bone and then, hammered in the front half of the anchor.After removal, it was found that the iron sheet at the front end of the inserter had also broken.Later, it was also removed with a forceps.The procedure was resumed after a non-significant delay, using a johnson & johnson competitor device in the original drilled bone hole, leaving no void in the patient.Patient is fine and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: part of the device, used in treatment, was received for evaluation.A visual inspection showed the device was returned in original packaging with the batch number of the complaint on the label.The sutures and anchor were not returned.The tip of the insertion device has fractured away and was not returned.Bio debris is present.A material assessment could not be performed due to the part not being returned for evaluation.An image evaluation found an inserter placed on a surgical mat along with what appear to be two metal fragments.Another image displays a monitor view of the patient¿s internal cavity, where two small fragments are visible.The final image shows the tip of the inserter broken off and resting on a blue surgical mat.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.